Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244082] of Michael C. Reed

Papers Published

  1. Mitchell, C; Reed, M, Neural timing in highly convergent systems, SIAM Journal on Applied Mathematics, vol. 68 no. 3 (2007), pp. 720-737, ISSN 0036-1399 [doi]
    (last updated on 2017/12/17)

    Abstract:
    In order to study how the convergence of many variable-response neurons on a single target can sharpen timing information, we investigate the limit as the number of input neurons and the number of incoming spikes required to fire the target both get large with the ratio fixed. We prove that the standard deviation of the firing time of the target cell goes to zero in this limit, and we derive the asymptotic forms of the density and the standard deviation near the limit. We use the theorems to understand the behavior of octopus cells in the mammalian cochlear nucleus. © 2007 Society for Industrial and Applied Mathematics.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320